MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BG 500 NO INS; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BG 500 NO INS; PISTON SYRINGE
Catalog Number 329408
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe 0.5 ml 31ga 8 mm 10bg 500 no ins was found crushed during use, sticking out from the top of the sealed bag.The following information was provided by the initial reporter: "consumer reported finding 1 package in box that was not sealed and 1 syringe sticking out of the top of that same bag, was crushed.He stated, the syringe that was sticking outside the bag may have prevented the bag from being sealed.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: customer returned (10) 31g x 8mm, 0.5ml syringes and a polybag from lot 6207684.Consumer reported finding 1 package in box that was not sealed and 1 syringe sticking out of the top of that same bag, was crushed.The returned samples were examined, and it was observed that the polybag was not properly sealed, and that the plunger cap of one of the syringes was crushed along the top seal of the polybag.No other manufacturing defects were observed on the returned samples.A review of the device history record was completed for batch# 6207684.All inspections and challenges were performed per the applicable operations qc specifications.There were six (6) notifications [200653430, 200652862, 200654828, 200656556, 200654959, 200652972] noted that did not pertain to the complaint.Based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failures.As per investigation completed by manufacturing, "on 26aug2019, holdrege received (10) 0.5ml 31ga x 8mm syringes, one open polybag and a shelf carton from material 329408, batch 6207684.The sample was decontaminated per hstr-17 and hqa-68 prior to being evaluated.Visual inspection of the samples found 9 undamaged syringes.The 10th syringe was caught by the cap in the top seal of the polybag.The top seal of the polybag is open about ¾ of the way across, and there is no perforation.The cap was crushed in the open area of the seal.When the cap was removed from the syringe, the thumb press broke off of the plunger.Process summary: a dial transfers the correct number of syringes to a tube where they drop by gravity through the tube coming to rest on top of the polybag sealing jaws.The polybag is formed by web that is wrapped around a metal tube where the sides of the web overlap and are sealed to form the vertical seal.Sealing jaws form the polybag bottom, as well as the top of the previous polybag.Between the sealing jaws is a knife that forms the perforation and a knife that severs the bag from the roll.When the syringes dropped through the tube into the polybag, one syringe most likely caught on one of the other syringes in the bag and did not drop to the bottom of the bag, leaving the top of the syringe in the top seal and perforation area of the polybag.With the syringe in this position, the knife would not have been able to form the perforation and the jaw would not have been able to completely seal the bag.The cap and plunger thumb press would have been damaged by the jaw.There were no quality notification or log entries that pertained to this defect during the production of this batch.The dhr was reviewed and there was nothing noted that pertained to this defect.This type of defect is a one-off and a definite root cause cannot be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.".
 
Event or Problem Description
It was reported that the syringe 0.5ml 31ga 8mm 10bg 500 no ins was found crushed during use, sticking out from the top of the sealed bag.The following information was provided by the initial reporter: "consumer reported finding 1 package in box that was not sealed and 1 syringe sticking out of the top of that same bag, was crushed.He stated, the syringe that was sticking outside the bag may have prevented the bag from being sealed.".

Brand Name
SYRINGE 0.5ML 31GA 8MM 10BG 500 NO INS
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8856027
Report Number1920898-2019-00750
Device Sequence Number2230178
Product Code FMF
UDI-Device Identifier00382903294084
UDI-Public00382903294084
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number329408
Device Lot Number6207684
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;